I was on 100 mg of Trokendi XR and my doctor switched me to lamotrigine, starting at 25 mg twice a day, to titrate up to 200 mg daily over a couple months. I stopped the Trokendi immediately - cold turkey- when I started the lamotrigine. Would this change cause me to have topiramate withdrawal? Even though I am replacing it with another anti-convulsant? (albeit a smaller dose)?
It's generally considered to be a medication that you need be tapered off of to prevent discontinuation symptoms and the potential return of the original symptoms you had.
Since it can take 4-6 weeks for lamotrigine to become fully effective it's best to titre the two drugs in combination.
Updated 18 Jun 2020 • 3 answers
Updated 20 Oct 2010 • 2 answers
Updated 25 Sep 2014 • 2 answers
Updated 30 May 2018 • 2 answers
Updated 19 Jan 2019 • 3 answers
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.